MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SETS - FLOW STOP; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SETS - FLOW STOP; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7333-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received indicating that the bag within this cadd cassette was leaking.The reported event was noticed while filling the cassette.There was no patient involved during the reported event.
 
Additional Manufacturer Narrative
Other, other text: additional information provided h3, h6 and h10.This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was performed and there were no relevant findings.The device was returned for analysis and has been evaluated.The returned device consisted of ten samples which were received in used condition without its original packaging.Visual and functional testing were performed.The ten samples were visually inspected individually at a distance of 12 inches to 24 inches and normal conditions of illumination.During visual inspection, no discrepancies were detected.During functional test, a syringe was used to infuse water into the ay bag.The ten samples presented leakage located in the top edge of the corner.The root cause of the reported event was due to manufacturing.During the assembly process, the ay bag was not handled properly during loading operation.Actions were taken to mitigate the reported issue: no actions were taken for the primary concern reported; however, training to production and quality personnel will be required.

Brand Name
CADD ADMINISTRATION SETS - FLOW STOP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
dave halverson
6000 nathan lane north
minneapolis, MN 55442
7633833310
MDR Report Key8499855
Report Number3012307300-2019-01919
Device Sequence Number14122077
Product Code FPA
UDI-Device Identifier10610586043239
UDI-Public10610586043239
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7333-24
Device Catalogue Number21-7001-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown